Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 25, 2008, 9:36 PM CST for Fayette County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2008, 9:36 PM CST (03:36 UTC)
- Expired
- Feb 25, 2008, 10:00 PM CST
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Fayette County, TX
The radar
The Austin/San Antonio radar (KEWX), 89 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1669 J/kg
- Mixed-layer CIN
- -436 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 260336
SVREWX
TXC149-260400-
/O.NEW.KEWX.SV.W.0014.080226T0336Z-080226T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
936 PM CST MON FEB 25 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY...
* UNTIL 1000 PM CST.
* AT 931 PM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR CISTERN...OR ABOUT 12 MILES NORTHWEST OF FLATONIA...
AND MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MULDOON AND FLATONIA BY 945 PM CST...
LAT...LON 2965 9707 2977 9732 2979 9731 2999 9709
2975 9677
TIME...MOT...LOC 0336Z 299DEG 35KT 2981 9717
$$2 follow-up statements
000
WWUS54 KEWX 260348
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
943 PM CST MON FEB 25 2008
TXC149-260400-
/O.CON.KEWX.SV.W.0014.000000T0000Z-080226T0400Z/
FAYETTE TX-
943 PM CST MON FEB 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR FAYETTE COUNTY...
AT 936 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR MULDOON...OR ABOUT 11 MILES NORTH OF FLATONIA...MOVING
EAST AT 45 MPH. ANOTHER SEVERE THUNDERSTORM WAS JUST SOUTHEAST OF
CISTERN
MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
ELLINGER BY 955 PM CST...
FLOY BY 950 PM CST...
LAT...LON 2965 9707 2977 9732 2979 9731 2999 9709
2975 9677
TIME...MOT...LOC 0343Z 274DEG 42KT 2984 9704
$$000
WWUS54 KEWX 260358
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 PM CST MON FEB 25 2008
TXC149-260408-
/O.EXP.KEWX.SV.W.0014.000000T0000Z-080226T0400Z/
FAYETTE TX-
958 PM CST MON FEB 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY EXPIRES AT 1000
PM CST...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS. THEREFORE THE
SEVERE THUNDERSTORMS WARNING WILL BE ALLOWS TO EXPIRE AT 10 PM.
LAT...LON 2965 9707 2977 9732 2979 9731 2999 9709
2975 9677
TIME...MOT...LOC 0358Z 274DEG 42KT 2983 9684
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 8:33 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 25, 8:33 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 833 PM CST MON FEB 25 2008 .UPDATE... AT 8 PM CDT...COLD FRONT WAS MOVING SOUTHEAST AT 35 MPH AND EXTENDED ALONG A ROCKDALE TO AUSTIN TO BOERNE TO UVALDE TO EAGLE PASS LINE AT 8 PM. SOME SHOWERS WERE NOTED ALONG THE FRONT NORTHEAST OF TAYLOR. THE RUC HAS GENERATED SOME SHOWERS ALONG THE FRONT ACROSS SOUTH CENTRAL TEXAS AND WILL EXPAND SLIGHT CHANCE OF SHOWERS A LITTLE FURTHER TO WEST, THOUGH NOT QUITE TO THE I-35 CORRIDOR. ALSO, TEMPERATURES SHOWED LITTLE DROP OFF BEHIND THE FRONT WITH A DROP OFF NOTED BEHIND A SECOND BOUNDARY ALONG A WACO TO BRADY TO OZONA TO FORT STOCKTON LINE. WILL SLOW TEMPERATURE AND DEWPOINT FALL BASED ON EXPECTED MOVEMENT OF THIS BOUNDARY ACROSS SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS. WIND PROFILES OVER NORTHERN AND WESTERN TEXAS SHOW 45 MPH IN THE LOWER LEVELS. WILL HOLD OFF FOR NOW, HOWEVER LATER SHIFTS MAY HAVE TO ISSUE WIND ADVISORIES FOR ALL OR PART OF SOUTH CENTRAL TEXAS. && .FIRE WEATHER... RED FLAG WARNING IN EFFECT UNTIL 6 PM CST TUESDAY LOOKS ON TRACK. NOT MUCH RECOVERY OF RELATIVE HUMIDITIES IS EXPECTED OVERNIGHT. && .PREV DISCUSSION... /ISSUED 526 PM CST MON FEB 25 2008/ AVIATION... DRY SOUTHERLY WINDS GUSTING TO 20 KTS WILL BE REPLACED WITH DRY NORTHERLY WINDS 20 TO 30 KTS BETWEEN 03Z AND 04Z AS A STRONG COLD FRONT PLOWS THROUGH TEXAS. THE BLUSTERY WINDS WILL PERSIST THROUGH 00Z TOMORROW. SKY CONDITIONS WILL REMAIN VFR WITH SCT CIRRUS CLOUDS. PREV DISCUSSION... /ISSUED 324 PM CST MON FEB 25 2008/ DISCUSSION... WINDY...HOT...AND DRY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS AHEAD OF THE COLD FRONT. WINDS WILL SHIFT TO NORTHWEST TO NORTHERLY ACROSS THE ENTIRE REGION BEFORE MIDNIGHT...BUT WILL REMAIN NEAR 20 MPH. THE STRONG NORTHERLY WINDS WILL CONTINUE THROUGH TUESDAY AFTERNOON...WITH GUSTS TO 35 MPH POSSIBLE...BUT SUSTAINED WINDS WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA. A MUCH COOLER AIRMASS WILL FILTER INTO SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS...WITH HIGHS TUESDAY EXPECTED TO BE SOME 20 DEGREES BELOW MONDAYS. CLEAR SKIES OVERNIGHT AND DECREASING WINDS WILL PROMOTE GOOD RADIATIONAL COOLING LEADING TO TEMPERATURES BELOW FREEZING ACROSS THE HILL COUNTRY...AND NEAR FREEZING ACROSS THE REST OF THE AREA. WINDS WILL BEGIN TO SHIFT BACK TO THE SOUTHEAST ON WEDNESDAY ALLOWING SHALLOW GULF MOISTURE TO RETURN. THIS INCREASE IN MOISTURE SHOULD BE EVIDENT EARLY THURSDAY MORNING WITH PATCHY FOG DEVELOPMENT EXPECTED IN THE NEAR-SUNRISE HOURS MAINLY ALONG AND SOUTHEAST OF THE I-35 CORRIDOR. NEARLY ZONAL FLOW ALOFT WILL ENABLE A MODEST WARMING TREND THROUGH THE END OF THE WORK WEEK AND INTO THE WEEKEND. THE NEXT BEST CHANCE FOR RAIN APPEARS TO BE LATE FRIDAY INTO SATURDAY. LOW LEVEL MOISTURE WILL HAVE HAD MORE TIME TO DEEPEN AND A TROUGH PASSING WELL TO THE NORTH MAY PROVIDE ENOUGH INSTABILITY FOR SOME CONVECTIVE ACTIVITY. ATTM...LOW-END CHC POPS SEEM REASONABLE. MODELS ARE STILL INDICATING A POLAR COLD FRONT ARRIVING LATE IN THE WEEKEND TO EARLY NEXT WEEK. FIRE WEATHER... STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS AHEAD OF A STRONG COLD FRONT. THE FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS THIS EVENING AND OVERNIGHT AND BRING EVEN DRIER AIR TO THE ENTIRE REGION. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL BEGIN THIS EVENING AND CONTINUE THROUGH MUCH OF TUESDAY. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE TEENS TO PRODUCE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE FOR SEVERAL HOURS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 47 66 37 70 / 0 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 89 49 62 32 65 / 0 - 0 0 0 DEL RIO INTL AIRPORT 99 53 73 38 69 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 92 48 69 34 69 / 0 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 04/06
Hazardous weather outlook, Feb 25, 4:54 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 454 PM CST MON FEB 25 2008 TXZ171>173-183>194-202>209-217>225-228-261200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 454 PM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... WINDY AND DRY CONDITIONS HAVE PROMPTED A RED FLAG WARNING FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WINDY AND DRY CONDITIONS WILL PERSIST THROUGH TUESDAY. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:25 PM CST | Severe Thunderstorm Warning | EWX | Fayette | 35 min |
| Feb 26, 3:53 AM CST | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 18 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.